Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 5, 2008, 2:47 AM CDT for Harrison County, Mississippi. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2008, 2:47 AM CDT (07:47 UTC)
- Expired
- Apr 7, 2008, 7:00 AM CDT
- In force
- 52 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 10:31 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 4, 10:31 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1031 PM CDT FRI APR 4 2008 .UPDATE... FORECAST GRIDS AND PRODUCTS HAVE BEEN UPDATED TO REMOVE TORNADO WATCH HEADING AND SEVERE THREAT WORDING. THE THREAT OF SEVERE WEATHER HAS DIMINISHED AS THE OUTFLOW BOUNDARY HAS PUSHED SOUTH TO THE MISSISSIPPI COAST AND THE NEW ORLEANS METRO AREA. CONVECTION OCCURRING NORTH OF THIS BOUNDARY WAS ELEVATED IN NATURE. && .PREV DISCUSSION... /ISSUED 355 PM CDT FRI APR 4 2008/ SHORT TERM... COLD FRONT INDICATED TO BE FROM SOUTH OF MERIDIAN MISSISSIPPI TO WOODVILLE MISSISSIPPI TO NORTH OF BEAUMONT TEXAS. THERE IS A 20 DEGREE DROP IN TEMPERATURES WITH THE RAIN COOLED AIR BEHIND THE FRONT. THE SOUTHEASTWARD PROGRESS OF THE FRONT HAS SLOWED CONSIDERABLY AS THE SOUTHERN END OF THE FRONT HAS GONE INVERTED WITH PERHAPS A NEW SURFACE LOW PRESSURE SYSTEM BETWEEN HOUSTON AND BEAUMONT WHERE COLDEST CLOUD TOPPED TEMPERATURES ARE NOW INDICATED. TEMPERATURES IN ADVANCE OF THE FRONT ARE GENERALLY IN THE 80 TO 85F RANGE EXCEPT IN THE UPPER 70S NEAR COOLER COASTAL LOCATIONS. THE DEEP LAYERED FLOW BASED ON 18Z SOUNDING SHOWS UNIDIRECTIONAL SOUTHWEST FLOW THROUGHOUT. IT APPEARS THE SEVERE WEATHER THREAT MAY HAVE LESSENED BUT DID NOT GO COMPLETELY ZERO FOR THIS EVENING AS THE NEW FOCUS FEATURE MOVING OUT OF THE UPPER TEXAS COASTAL BEND WILL BE FUELED BY HIGH MOISTURE CONTENT. MODELS ALSO CONTINUE TO INDICATE EXTENSIVE COVERAGE OF POST-FRONTAL MODERATE RAINFALL THROUGH UPPER TROUGH PASSAGE...WHICH COULD BE EARLY SATURDAY MORNING. PRECIPITATION CALCULATOR OUTPUT FOR 337K LIFT AT 925 MB AND 850 MB SUGGEST A POTENTIAL OF 3-5 INCHES POSSIBLE IN ANY RAIN BAND THAT PERSISTS TONIGHT. RADAR RAINFALL ESTIMATES UPSTREAM SHOW 2-3 INCHES ACCUMULATION IN THE PAST 24 HOURS IN LESS UNSTABLE AIR...SO 3 INCHES WOULD NOT BE TOO DIFFICULT TO ATTAIN IN THE BETTER JUICE THIS FAR SOUTH TONIGHT...PARTICULARLY WHERE RAINFALL LINGERS FOR 6 HOURS OR MORE TONIGHT. STILL OPTIMISTIC THAT RAINFALL SHOULD MOVE EAST BY MID TO LATE SATURDAY MORNING WITH AN IMPROVING TREND THROUGHOUT THE DAY SATURDAY. SUNDAY CONTINUES TO SHOW SIGNS OF MOISTURE BACKING NORTHWARD OFF THE GULF FROM WAVE ENERGY RIPPLING ALONG THE STATIONARY FRONT. WILL CONTINUE TO SHOW CHANCE POPS NEAR THE COAST AND TAPER TO LITTLE OR NOTHING FARTHER INLAND. LONG TERM... ANOTHER SPRING STORM SYSTEM DEVELOPS IN THE PLAINS STATES TUESDAY WITH ASSOCIATED COLD FRONT APPROACHING THE FORECAST AREA WEDNESDAY BUT SHOWING SIGNS OF STALLING BEFORE GETTING HERE...THEN RETREATING NORTH AS A WARM FRONT. ANOTHER SYSTEM LATE NEXT WEEK INTO NEXT WEEKEND. REPEAT STORM PASSAGES ACROSS THE MIDDLE MISSISSIPPI VALLEY AND OHIO VALLEY WILL CAUSE CONCERNS FOR ADDITIONAL RUNOFF AND ROUTING OF HIGH WATERS DOWN THE MAINSTEM FOR SEVERAL WEEKS TO COME. AVIATION... THROUGH AROUND 03Z...AFTERNOON CU FIELD AND ISOLATED SHOWERS WILL DIMINISH IN COVERAGE THROUGH THE DAY. OVERALL...VFR CONDITIONS SHOULD CONTINUE. HOWEVER...A FRONTAL BOUNDARY EXTENDING ACROSS CENTRAL LOUISIANA AND INTO EASTERN TEXAS WILL PULL THROUGH THE REGION TONIGHT. IN ADVANCE OF THIS FRONT...A LINE OF CONVECTION IS EXPECTED TO IMPACT THE TERMINALS. THIS LINE OF CONVECTION SHOULD AFFECT KBTR AROUND 06Z...AND THEN PROCEED TO KPT BY AROUND 10Z. LIGHTNING...HAIL...AND STRONG WINDS ARE POSSIBLE WITH THIS LINE AS IT MOVES THROUGH. BEHIND THE FRONT...IFR CONDITIONS SHOULD LINGER WITH LIGHT RAIN AND A LOW STRATUS DECK AFFECTING THE TERMINALS THROUGH ABOUT 14 TO 16Z. KGPT WILL BE THE LAST TO CLEAR OUT. BY 18Z...VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS...AS HIGH PRESSURE BUILDS IN. MARINE... A FAIRLY TIGHT PRESSURE GRADIENT BETWEEN AN AREA OF LOW PRESSURE IN THE ARKLATEX...AND HIGH OVER FLORIDA WILL CONTINUE TO BRING STRONG ONSHORE FLOW TO THE AREA TONIGHT. A FRONT WILL SWEEP THROUGH EARLY IN THE MORNING...WHICH WILL SWITCH WINDS TO THE NORTH. WINDS WILL REMAIN STRONG THROUGH TOMORROW AFTERNOON AS DRY AIR AND STRONG SUBSIDENCE TRANSPORTS DOWN STRONGER WINDS FROM ALOFT BEHIND THE FRONT. THIS WILL WARRANT AND CONTINUATION OF EXERCISE CAUTION CONDITIONS FOR THE OFFSHORE WATERS. HIGH PRESSURE WILL SETTLE IN TOMORROW NIGHT WITH LIGHTER WIND AND CALMING SEAS EXPECTED. THE NEXT MAIN IMPACT WILL NOT AFFECT THE COASTAL WATERS UNTIL MONDAY AND TUESDAY...AS A WEAK AREA OF LOW PRESSURE DEVELOPS ALONG A STALLED FRONTAL BOUNDARY IN THE NORTHERN GULF OF MEXICO. THIS LOW WILL TIGHTEN THE GRADIENT ALLOWING FOR EASTERLY FLOW OF 15 TO 20 KNOTS AND INCREASING SEAS OF UP 6 FEET MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 57 72 55 80 / 80 20 0 10 BTR 59 73 55 81 / 80 20 0 10 MSY 64 73 62 78 / 50 40 0 20 GPT 63 73 59 77 / 80 50 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 11
Hazardous weather outlook, Apr 4, 10:25 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1025 PM CDT FRI APR 4 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-051100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1025 PM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI OVERNIGHT. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN. RIVER FLOODING... THE MISSISSIPPI RIVER AT BATON ROUGE HAS BEEN UPGRADED TO A MAJOR FLOOD CREST OF 41.0 FEET FOR APRIL 16TH. MODERATE FLOODING IS ALSO EXPECTED ALONG THE MISSISSIPPI RIVER AT RED RIVER LANDING AND ON THE ATCHAFALAYA RIVER AT MORGAN CITY. MINOR FLOODING IS EXPECTED ALONG THE MISSISSIPPI RIVER AT DONALDSONVILLE AND RESERVE WITHIN THE NEXT FIVE TO SEVEN DAYS. THE MISSISSIPPI RIVER AT NEW ORLEANS NOW HAS A FORECAST CREST AT 17.0 FEET...RIGHT AT FLOOD STAGE FOR APRIL 16TH. THE RIVER LEVEES PROTECT THE CITY TO A STAGE OF 20 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL BE A SIGNIFICANT HAZARD ON THE MISSISSIPPI AND ATCHAFALAYA RIVER SYSTEMS THROUGH THE NEXT SEVEN DAYS AND BEYOND. OTHERWISE...NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED.
In the hours before
Special weather statement, Apr 5, 1:41 AM CDT, 1 hour 6 minutes before
LAZ046-049-056-057-050745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 141 AM CDT SAT APR 5 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING INTO THE AREA... AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG WINDS UP TO 45 MPH AND PEA SIZED HAIL NEAR NAPOLEONVILLE...OR ABOUT 6 MILES NORTHWEST OF PIERRE PART...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... GEISMER AND DONALDSONVILLE AT 200 AM. GONZALES AND SORRENTO AT 215 AM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 24 min |
| Apr 5, 3:08 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 67 min |
| Apr 5, 3:23 AM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 5, 3:37 AM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 38 min |
| Apr 5, 5:34 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 56 min |
| Apr 5, 6:52 AM CDT | Special Marine Warning | LIX | 83 min | |
| Apr 5, 6:59 AM CDT | Special Marine Warning | LIX | 91 min | |
| Apr 5, 7:49 AM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 5, 8:57 AM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 5, 9:01 AM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 4, 8:11 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 39 min |
| Apr 5, 2:18 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 6 hr |
| Apr 5, 5:02 AM CDT | Flash Flood Warning | LIX | Jackson | 4 hr |
| Apr 5, 7:18 AM CDT | River Flood Warning | LIX | Harrison | 34 hr |
| Apr 5, 7:18 AM CDT | River Flood Warning | LIX | Harrison | 27 hr |
| Apr 5, 12:16 PM CDT | River Flood Warning | LIX | Harrison | 9 hr |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.